â€¢Herceptin treatment can result in heart problems, including those without symptoms (such as reduced heart function) and those with symptoms (such as congestive heart failure). The risk and seriousness of these heart problems were highest in people who received both Herceptin and a certain type of chemotherapy (anthracycline). One patient died in an adjuvant (early) breast cancer trial of significantly weakened heart muscle.
â€¢Herceptin can cause serious heart problems, including:
â€¢A decline in heart function
â€¢High blood pressure
â€¢Serious heart attack
Please do not let these things scare you too mcuh , although that is easier said than done, but it is used for a good cause ....
.Good luck, and wishing u well
Herceptin or Trastuzumab can cause fluid retention in some cases that can lead to congestive heart failure. But most commonly the increased fluid is asymptomatic (or not noticible by the patient) and is more likely to be a problem in patients who have heart problems already. Mild heart failure occurs in less than 1% of patients on Herceptin. In the largest clinical trial with trastuzumab (Herceptn), the highest risk for severe heart failure was 3.9% with herceptin compared to 1.3% in patients not taking herceptin. This risk may be is increased if anthracyclines (like doxorubicin) are given (around 4%). Luckily, Herceptin induced cardiac problems are reversible if they do happen: stopping the drug causes the heart problems to dissapate. Your doctor should monitor your heart while you are on Herceptin to make sure cardiac problems do not occur, rare as they are.
Summary: Risk is around 1-4% for fluid retention and heart problems, your risk is higher if you have heart problems already. The heart problems caused by Herceptin should be monitored by your doctor, and will go away if the drug is discontinued.
- Herceptin Information for Consumers
- Herceptin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Herceptin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 1 answer
Posted 10 Jun 2011 • 3 answers
Posted 27 Jul 2012 • 1 answer
Posted 22 Jun 2014 • 2 answers
Posted 11 days ago • 0 answers